Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 123, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2019, 7:23 PM CDT for 5 counties in Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 1, 2019, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
363
WUUS53 KLSX 020023
SVRLSX
MOC007-113-139-163-173-020115-
/O.NEW.KLSX.SV.W.0123.190602T0023Z-190602T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
723 PM CDT Sat Jun 1 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Ralls County in northeastern Missouri...
Northwestern Lincoln County in east central Missouri...
Northeastern Audrain County in central Missouri...
Northeastern Montgomery County in east central Missouri...
Southwestern Pike County in northeastern Missouri...
* Until 815 PM CDT.
* At 723 PM CDT, a severe thunderstorm was located near Farber,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vandalia, Farber, Curryville, New Hartford, Middletown, Olney and
Ashley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3930 9167 3943 9151 3919 9104 3897 9130
TIME...MOT...LOC 0023Z 312DEG 25KT 3933 9158
HAIL...1.00IN
WIND...60MPH
$$
Britt3 follow-up statements
975
WWUS53 KLSX 020041
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
741 PM CDT Sat Jun 1 2019
MOC173-020051-
/O.CAN.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Ralls MO-
741 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RALLS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, northeastern and east central Missouri.
LAT...LON 3919 9104 3897 9130 3924 9158 3932 9144
3935 9137
TIME...MOT...LOC 0041Z 307DEG 30KT 3923 9140
$$
MOC007-113-139-163-020115-
/O.CON.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Lincoln MO-Audrain MO-Montgomery MO-Pike MO-
741 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...EAST
CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...NORTHEASTERN MONTGOMERY
COUNTY IN EAST CENTRAL MISSOURI AND SOUTHWESTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...
At 741 PM CDT, a severe thunderstorm was located near New Hartford,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vandalia, New Hartford, Middletown, Olney and Ashley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3919 9104 3897 9130 3924 9158 3932 9144
3935 9137
TIME...MOT...LOC 0041Z 307DEG 30KT 3923 9140
HAIL...1.00IN
WIND...60MPH
$$
Tilly997
WWUS53 KLSX 020102
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
802 PM CDT Sat Jun 1 2019
MOC007-020112-
/O.CAN.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Audrain MO-
802 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Missouri.
LAT...LON 3919 9104 3897 9130 3913 9146 3914 9141
3920 9135 3926 9124
TIME...MOT...LOC 0102Z 313DEG 28KT 3910 9127
$$
MOC113-139-163-020115-
/O.CON.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Lincoln MO-Montgomery MO-Pike MO-
802 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN LINCOLN...NORTHEASTERN MONTGOMERY COUNTIES IN EAST
CENTRAL MISSOURI AND SOUTH CENTRAL PIKE COUNTIES IN NORTHEASTERN
MISSOURI...
At 802 PM CDT, a severe thunderstorm was located near New Hartford,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
New Hartford, Middletown, Olney and Ashley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3919 9104 3897 9130 3913 9146 3914 9141
3920 9135 3926 9124
TIME...MOT...LOC 0102Z 313DEG 28KT 3910 9127
HAIL...1.00IN
WIND...60MPH
$$
Tilly032
WWUS53 KLSX 020112
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
812 PM CDT Sat Jun 1 2019
MOC113-139-163-020122-
/O.EXP.KLSX.SV.W.0123.000000T0000Z-190602T0115Z/
Lincoln MO-Montgomery MO-Pike MO-
812 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN...
NORTHEASTERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI AND SOUTH
CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI WILL EXPIRE AT 815 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Missouri.
LAT...LON 3919 9104 3897 9130 3913 9146 3914 9141
3920 9135 3926 9124
TIME...MOT...LOC 0112Z 312DEG 25KT 3906 9121
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:35 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 1, 6:35 PM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 635 PM CDT Sat Jun 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 329 PM CDT Sat Jun 1 2019 Thunderstorms have finally started to develop near a cold front which was poised to move through the region. There is also a pre- frontal trough across the area which could provide an additional focus for SHRA/TSRA development. Now that the storms have started to develop, the updrafts are strengthening rapidly. These storms were developing in an environment characterized by little cloud cover (read: ample insolation), CAPE values around 2000 J/kg, H7-H5 lapse rates of 6.5-7 deg C/km, and around 30-40 kts of 0-6km shear. BUFKIT soundings suggest that large hail is the primary threat, especially with any rotating storms. Clusters of storms would also pose a damaging wind threat. SHRA/TSRA should simultaneously shift southeastward and decrease in coverage through late evening. There is some uncertainty regarding the southern extent of the severe weather threat prior to 06z. Storms will be moving towards the southeast, but instability will wane with the loss of daytime heating. Overnight lows should be around 60 degrees, which is similar to last night and near seasonal normals. Kanofsky .LONG TERM... (Sunday through Next Saturday) Issued at 329 PM CDT Sat Jun 1 2019 A building ridge to the west and a deepening trough to the east will place the LSX CWA beneath northwest flow aloft for Sunday and Sunday night. With no upper disturbances and a drier post-frontal air mass in place, dry weather is expected during this time. Highs will be in the mid/upper 70s, which is several degrees below normal for this time of year. Overnight lows will be in the 50s, which is also below normal for this time of year. Radiational cooling may allow some spots to cool a bit lower than currently forecast. By Monday, the surface high pressure center over the Great Lakes will gradually shift southeastward towards the Ohio Valley while the upper ridge axis also begins to shift eastward and de-amplify. Highs will remain below average on Monday due to the influence of the high pressure center which will have suppressed the cold front farther to the south. Monday should be dry across most of the LSX CWA, but parts of central MO will be near a sharpening baroclinic zone and isolated SHRA/TSRA cannot be entirely ruled out. After the upper ridge axis shifts eastward, model solutions depict a slow-moving upper low over the southwestern CONUS which eventually lifts northeastward during the week. This will bring several potential periods of SHRA/TSRA to the region between Tuesday and next Saturday. Kanofsky && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 553 PM CDT Sat Jun 1 2019 Cold front just north of UIN will move southeastward through the taf sites this evening. Southwest surface winds will veer around to a northwest direction after fropa. Scattered storms just ahead of this front will move southeastward through COU and the St Louis metro area this evening. A few of these storms will contain strong wind gusts and hail. These storms should shift southeast of the St Louis metro area by 05Z Sunday, followed by a clearing sky. A north-northwest surface wind can be expected on Sunday with little if any cloudiness as a surface ridge moves southeastward into northern MO. SPECIFICS FOR KSTL: Cold front just north of UIN will move southeastward through STL late this evening. Southwest surface winds will veer around to a northwest direction after fropa. Scattered storms just ahead of this front will move southeastward through STL this evening. A few of these storms will contain strong wind gusts and hail. These storms should shift southeast of STL by 04Z Sunday, followed by a clearing sky. A north-northwest surface wind can be expected on Sunday with little if any cloudiness as a surface ridge moves southeastward into northern MO. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...Flash Flood Watch through Sunday evening for Lewis MO-Marion MO. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 421 PM CDT Sat Jun 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021230- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 421 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms have developed this afternoon near a cold front. Some of the storms may be severe and capable of producing large hail up to the size of golf balls as well as damaging winds of 60 mph or greater. Major flooding is ongoing along many rivers, including main stem rivers and some tributaries. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms across parts of the area from Monday night through Friday. Major flooding will continue along many rivers, including main stem rivers and some tributaries. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening across parts of Missouri and Illinois. Kanofsky
In the hours before
Local storm report, Jun 1, 6:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL PLEASANT HILL 39.45N 90.87W
06/01/2019 E0.70 INCH PIKE IL PUBLIC
TIME ESTIMATED FROM RADAR.
&&
JPGLocal storm report, Jun 1, 6:46 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL PLEASANT HILL 39.45N 90.87W
06/01/2019 E0.70 INCH PIKE IL 911 CALL CENTER
CORRECTS PREVIOUS HAIL REPORT FROM PLEASANT
HILL. TIME ESTIMATED FROM RADAR.
&&
JPGLocal storm report, Jun 1, 7:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL FOLEY 39.05N 90.74W
06/01/2019 E0.70 INCH LINCOLN MO TRAINED SPOTTER
ALSO, SMALL HALF INCH TREE LIMBS BLOWN DOWN.
&&
MABLocal storm report, Jun 1, 7:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL ELSBERRY 39.17N 90.79W
06/01/2019 M0.70 INCH LINCOLN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME SIZE HAIL AND
WINDS SUFFICIENT TO SNAP 1 INCH DIAMETER
TREE LIMBS.
&&
LMKLocal storm report, Jun 1, 7:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG ELSBERRY 39.17N 90.79W
06/01/2019 LINCOLN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME SIZE HAIL AND
WINDS SUFFICIENT TO SNAP 1 INCH DIAMETER
TREE LIMBS.
&&
LMKLocal storm report, Jun 1, 7:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 NW PAYSON 39.86N 91.30W
06/01/2019 E1.00 INCH ADAMS IL PUBLIC
DELAYED REPORT. PHOTO POSTED TO SOCIAL
MEDIA. HAIL APPEARS TO BE BETWEEN 1 AND 1.25
INCHES IN DIAMETER. HAIL FELL BETWEEN QUINCY
AND PAYSON ON HWY 96.
&&
LMKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 63 min |
| Jun 1, 7:41 PM CDT | Areal Flood Advisory | LSX | Lincoln, Pike | 3 hr |
| Jun 1, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 65 min |
| Jun 1, 10:12 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 48 min |
| Jun 1, 10:13 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 6 hr |
| Jun 1, 10:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 37 min |
| Jun 1, 11:37 PM CDT | Special Weather Statement | LSX | Iron, Madison, Saint Francois | 38 min |
| Jun 2, 12:13 AM CDT | Special Weather Statement | LSX | Madison | 32 min |
| Jun 2, 12:51 AM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
| Jun 2, 6:44 AM CDT | Areal Flood Warning | LSX | Lincoln | 12 hr |
| Jun 2, 4:41 PM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.